Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 37, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 14, 2005, 2:07 PM PDT for San Bernardino County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 2:07 PM PDT (21:07 UTC)
- Expired
- Aug 14, 2005, 2:39 PM PDT
- In force
- 32 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 142109 SVRSGX CAC071-142200- /O.NEW.KSGX.SV.W.0037.050814T2107Z-050814T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 207 PM PDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITY OF APPLE VALLEY * UNTIL 300 PM PDT * AT 202 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LUCERNE VALLEY... OR ABOUT 13 MILES SOUTHEAST OF APPLE VALLEY...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE 7 MILES EAST OF APPLE VALLEY BY 300 PM PDT. LARGE HAIL IS POSSIBLE ALONG HIGHWAY 247. LAT...LON 3455 11738 3435 11693 3445 11681 3476 11713 $$ MOEDE
2 follow-up statements
000 WWUS56 KSGX 142116 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 213 PM PDT SUN AUG 14 2005 CAC071-142200- /O.CON.KSGX.SV.W.0037.000000T0000Z-050814T2200Z/ SAN BERNARDINO CA- 215 PM PDT SUN AUG 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 210 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 5 MILES WEST OF LUCERNE VALLEY ON HIGHWAY 18...OR ABOUT 15 MILES EAST OF APPLE VALLEY...MOVING NORTHWEST AT 5 MPH TOWARD THE GRANITE MOUNTAINS. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3455 11738 3435 11693 3445 11681 3476 11713 $$ MOEDE
000 WWUS56 KSGX 142139 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 238 PM PDT SUN AUG 14 2005 CAC071-142148- /O.CAN.KSGX.SV.W.0037.000000T0000Z-050814T2200Z/ SAN BERNARDINO CA- 238 PM PDT SUN AUG 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM ON HIGHWAY 18 WEST OF LUCERNE VALLEY HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE HIGH DESERTS THROUGH THE REST OF THE AFTERNOON. LAT...LON 3455 11738 3435 11693 3445 11681 3476 11713 $$ MOEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:30 AM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 14, 9:30 AM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SUN AUG 14 2005 .SYNOPSIS...MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THIS AFTERNOON...INCREASING MONDAY AFTERNOON. THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE LOW CLOUDS AND LOCAL FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED FORECAST TO MAKE A FEW CHANGES. LOW CLOUDS AND LOCAL FOG WERE INTO THE COASTAL MOUNTAIN SLOPES AGAIN THIS MORNING. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 2900 FT...ABOUT 500 FT HIGHER THAN 24 HOURS PREVIOUS. THERE WAS SE FLOW FROM ABOUT 5000 TO 15000 FT WITH SW WINDS ABOVE. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL. THE WEAK UPPER LOW NEAR THE WEST COAST WILL GRADUALLY PULL OUT TO THE NE AS A BROAD UPPER HI OVER THE SRN TIER OF STATES SLOWLY BUILDS IN FROM THE E DURING THE SHORT TERM. LIMITED MOISTURE IN SE FLOW THROUGH THE MID LEVELS WILL BRING A SMALL CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND HI DESERTS THIS AFTERNOON. THE MOISTURE INCREASES MON FOR A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THE MID LEVEL MOISTURE IS EXPECTED TO DECREASE TUE AND WED AS THE FLOW ALOFT TURNS MORE SW. THE MARINE LAYER SHOULD BECOME A LITTLE MORE SHALLOW AS HEIGHTS INCREASE AND WILL STILL BE SLOW TO CLEAR FROM THE IMMEDIATE COASTAL AREAS. THE MID LEVEL MOISTURE MAY CAUSE SOME DISRUPTION OF THE MARINE LAYER MON MORNING. SLIGHT UPWARD TREND IN TEMPS IN MOST AREAS W OF THE MOUNTAINS. LONGER RANGE PROGS INDICATE A PATTERN OF UPPER TROUGHING TO THE N WITH A BROAD HI TO THE E WILL CONTINUE. THIS WILL MAINTAIN DRY SW FLOW ALOFT. NIGHT AND MORNING LOW CLOUDS AND LOCAL FOG WILL CONTINUE IN THE COASTAL AREAS AND EXTEND LOCALLY INLAND. EXPECT RELATIVELY MINOR TEMP CHANGES THU THROUGH SUN. && .AVIATION...MARINE LAYER REACHED ALL THE WAY TO THE FOOTHILLS THIS MORNING. CLOUD BASES WERE FROM 1500 TO 2000 FEET MSL WITH CLOUD TOPS BTWN 3000 AND 3500 FEET. MVFR CEILINGS WEST OF MTS WILL SLOWLY BURN OFF TO THE COAST DURING THE DAY. CEILINGS SHOULD DISSIPATE NEAR RIV/HMT AROUND 17Z...ONT BTWN AROUND 18 AND 19Z...AND NR SNA/CRQ/SAN AROUND 20-21Z. CLOUDS MAY LINGER MOST OF THIS AFTN OVER PORTIONS OF SAN DIEGO COUNTY BEACHES AND IMMEDIATE COAST...ESPECIALLY SOUTH. POSSIBLE STUBBORN CEILINGS VCNTY SAN/CRQ DURING MID TO LATE AFTN. THE COASTAL STRATUS WILL REFORM AND SPREAD INLAND THIS EVENING WITH AN OVERCAST CLOUD DECK AT SAN/CRQ AROUND 02-03Z AND NEAR SNA 04-05Z. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION...MOEDE
Hazardous weather outlook, Aug 14, 4:00 AM PDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN AUG 14 2005 CAZ042-043-142300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 400 AM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. LARGE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF ALONG WITH STRONG AND DANGEROUS RIP CURRENTS WEDNESDAY THROUGH FRIDAY. HIGH TIDES OF OVER 7 FEET DURING THE EVENINGS...COMBINED WITH THE LARGER SURF...COULD CAUSE MINOR TIDAL OVERFLOW AND BEACH EROSION WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:05 PM PDT | Flash Flood Warning | SGX | San Bernardino | 85 min |
| Aug 14, 4:59 PM PDT | Flash Flood Warning | SGX | San Bernardino | 61 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.